I did my first injection yesterday afternoon. I feel horrible. Everything aches like a body flu. I am exhausted and have a bad headache. (The headache may be because I didn't have a cup of coffee yet as I am having an EEG in an hour. However, the headache came about 3 am) I literally just want to crawl back into bed and curl up.
I didn't even feel this bad when I took Actonal for 4 months until I ended up in the ER.
The only drug so far that didn't make me feel so bad was the Calcitonin. The endocrinologist said the Stronium is like taking Calcitonin and it didn't help.
Anyone using Forteo go through this and things got better?
thank you. Now that it is wearing off, I am feeling human again. I wrote my dr regarding my complaints of chills, headache, bone and body aches. SHe said she had never heard of these side effects but in case it is the flu (not) wait a week and try again. Otherwise she will consider the Amgen drug. I am going to do some questioning on that before I go for a drug that lasts for 6 months or whatever the time frame is.
I sometimes wonder if these doctors are purposly lying about not knowing the side effects of meds or if they are really that uninformed. Either way, I prefer to do my own research and decision making before I put any of these substances in my body. Many people have had the same side effects that you had when taking bishposphonates and she never heard of it? Hard to believe! You might think about looking for a more informed doctor Take care.
we are going to switch to a PPO insurance in July so I can go to better endocrinologists. We only have a few in our area and frankly I am not impressed. Of course she read the side effects and they are common ones. I had mild reactions with actonel for four months until I ended up at the ER. I am running out of options. I still would like to know why I have osteoporosis when it doesn't run in the family and I used to be active. Normal test results except for an extremely low urine calcium and unusual calcifications in my brain
I suggest you do some research on hypocalcemia (low calcium in urine). It can be caused by several medical conditions or medications like PPIs, bisphosphonates, SSRIs, etc. Are you sure the DEXA scan was correct? Have you broken any bones? I question everything and don't just believe what the doctors tell me. I wish you well.
Hi thanks for the response. I have had 3 dexa scans and they are progressively worse, so while I may not be 3.5 I definitely do have osteoporosis. I did fall about a year ago on my shoulder and didn't break anything. I had a broken ankle about 8 years ago
My primary dr thought I had hypercalcmia. I read up on low urine calcium and for some reason the kidneys will hang on to the calcium. I have seen a kidney dr 3 times who says down the pipeline I will probably need a bone biopsy to see if it is truly osteoporosis or an infection. I saw him today and he reordered the 24 hr urine test, this time in addition to just the calcium, but sodium, phosphoris, magnesium potassium and ionized calcium. I have had the tests done via blood work many many times but not the urine.
I still wonder about hypoparathyroid as it can cause brain calcifications (I have) and osteoporosis. Damage to the parathyroid can cause it and I had major jaw surgery. However, the endocrinologist said the blood test for parathyoid is 100% accurate. After reading up on Prolia, I will not take it. While I find it interesting the drug is made from Chinese hamster's ovaries, the side effects are too scary for me. I already have high cholestrial. I am going to do the stronium for now until I find out WHY I have this. Dr is poo-pooing it. Have any of you found out the cause of your osteoporosis?
do you drink diet pop? ive heard that's very bad for the bones
also, i'd like to urge you to stay away from forteo, fosomax, and any of that stuff.....do a search, you will find a class action lawsuit from people who took forteo.....my mom broke a hip and she had taken fosomax.....after some research, we've concluded the fosomax was the REASON she broke the hip....she didn't fall and break the hip.....the femur/hip broke while she was standing, and she fell afterwards.....
and now the doctors want her to take forteo......nope....not gonna happen.
now she's taking strontium and wants nothing to do with those so-called bone-strengthening injections.....do your homework....if you do, you probably won't take the stuff
HI thank you for the response. No, I may have a soda once every few months but I quit drinking it years ago. I don't use cortisone, the only bone robbing thing I do use is protonix for GERD. I didn't take it daily but when my last trip to the hospital with symptoms identical to a heart attack, I now take it everyday.
I am not going to take the meds. I still want to know why I have osteoporosis. Something is going on as I get severe body cramping and muscle spasms in spite of normal blood work. The search goes on....thanks..
My dx of osteoporosis came last week. Before then I was osteopenic but it stayed that way for years. I have a bone density scan every 2 years. I took calcium and D3 as per doctor. Two years ago I started taking PPIs. The last one was Protonix. I took it for roughly 8 months.
PPIs block the absorption of calcium. Like the doctor said, the progression is just too rapid to attribute this to age. Needless to say, I'm off the PPI.
I'm considering taking Evista, and none of the bisphosphonates.
Rose, I'm sorry about your mom. I hope she will find something to help her.